Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Riverton, WY

July 2, 20074 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Jul 2, 2007, 2:30 AM MDT for 4 counties in Wyoming. It took effect at Jul 2, 2007, 12:01 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 2:30 AM MDT (08:30 UTC)
In effect from
Jul 2, 2007, 12:01 PM MDT
Expired
Jul 2, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 106 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
4542 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 020830
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
230 AM MDT MON JUL 2 2007

WYZ286-021800-
/O.UPG.KRIW.FW.A.0001.070702T2100Z-070703T0300Z/
/O.NEW.KRIW.FW.W.0001.070702T2100Z-070703T0300Z/
ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
230 AM MDT MON JUL 2 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS AFTERNOON
AND EVENING OVER THE ABSAROKA MOUNTAINS. SOUTHWEST WINDS WILL INCREASE
TO 15 TO 25 MPH WITH GUSTS TO 30 MPH. TEMPERATURES WILL BE IN THE
MID 70S TO NEAR 90...WITH RH VALUES IN THE 10 TO 16 PERCENT RANGE.
ALSO...THE HAINES INDEX WILL BE A 6. THESE CONDITIONS WILL COMBINE
WITH DRY FUELS TO PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ140-021800-
/O.CON.KRIW.FW.A.0001.070702T2100Z-070703T0300Z/
YELLOWSTONE NATIONAL PARK-
230 AM MDT MON JUL 2 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH THIS EVENING...3 PM TO 9 PM...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
THROUGH 9 PM THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THIS AFTERNOON AND
EVENING OVER YELLOWSTONE NATIONAL PARK.  SOUTHWEST WINDS ARE
EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH.
TEMPERATURES WILL BE IN THE MID 70S TO NEAR 90 WITH RHS IN THE 10
TO 15 PERCENT RANGE. ALSO...THE HAINES INDEX WILL BE A 6. THESE
CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE THE POTENTIAL
FOR RAPID FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
3 follow-up statements
000 
WWUS85 KRIW 021801
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1201 PM MDT MON JUL 2 2007

WYZ140-030000-
/O.UPG.KRIW.FW.A.0001.070702T2100Z-070703T0300Z/
/O.EXA.KRIW.FW.W.0001.070702T2100Z-070703T0300Z/
YELLOWSTONE NATIONAL PARK-
1201 PM MDT MON JUL 2 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING OVER YELLOWSTONE NATIONAL PARK. SOUTHWEST WINDS ARE
EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH.
TEMPERATURES WILL BE IN THE MID 70S TO NEAR 90 WITH RHS IN THE 12 TO
16 PERCENT RANGE. ALSO...THE HAINES INDEX WILL BE A 5 OR 6. THESE
CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE THE POTENTIAL
FOR RAPID FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ286-030000-
/O.CON.KRIW.FW.W.0001.070702T2100Z-070703T0300Z/
ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
1201 PM MDT MON JUL 2 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS AFTERNOON
AND EVENING OVER THE ABSAROKA MOUNTAINS. SOUTHWEST WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH. TEMPERATURES WILL
BE IN THE MID 70S TO NEAR 90...WITH RH VALUES IN THE 10 TO
15 PERCENT RANGE. ALSO...THE HAINES INDEX WILL BE A 5 OR 6. THESE
CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE THE POTENTIAL
FOR RAPID FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MCDONALD
000 
WWUS85 KRIW 022357
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
557 PM MDT MON JUL 2 2007

WYZ140-286-030300-
/O.CON.KRIW.FW.W.0001.000000T0000Z-070703T0300Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
557 PM MDT MON JUL 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH MID EVENING
OVER THE ABSAROKA MOUNTAINS AND YELLOWSTONE NATIONAL PARK.
RELATIVE HUMIDITY VALUES OF 9 TO 15 PERCENT AND WEST-SOUTHWEST
WIND OF 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH WILL BE COMMON
THROUGH 1900 HOURS. TEMPERATURES WILL TOP-OUT BETWEEN 78 AND 86
DEGREES BEFORE DROPPING TO BETWEEN 65 AND 75 AFTER 2000 HOURS. THE
HAINES INDEX WILL BE A 5 OR 6 DURING THIS SAME PERIOD.

THE CONTINUED GUSTY WIND AND LOW HUMIDITY READINGS WILL COMBINE
WITH DRY FUELS TO PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CNJ
000 
WWUS85 KRIW 030300
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
900 PM MDT MON JUL 2 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT...

.RED FLAG WARNING TO EXPIRE AT 9 PM MDT.
AN APPROACHING UPPER LEVEL DISTURBANCE CONTINUES TO CREATE GUSTY
SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 30
MPH. HOWEVER...THESE WINDS WILL DECREASE TO BETWEEN 15 AND 20 MPH
SOON AFTER 2100 HOURS AND RELATIVE HUMIDITY READINGS WILL INCREASE
ABOVE 15 PERCENT.

WYZ140-286-030400-
/O.CAN.KRIW.FW.W.0001.000000T0000Z-070703T0300Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
900 PM MDT MON JUL 2 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING. 

SOUTHWEST WIND WILL CONTINUE TO BLOW AT 15 TO 25 MPH WITH
OCCASIONAL GUSTS TO AROUND 30 MPH THROUGH ABOUT 2130 HOURS.
RELATIVE HUMIDITIES WILL INCREASE TO ABOVE 15 PERCENT AS
TEMPERATURES FALL INTO THE MID 60S TO LOWER 70S. A SLIGHTLY COOLER
AND MORE MOIST AIRMASS IS ANTICIPATED ON TUESDAY ALONG WITH
DECREASED WIND FROM THE NORTH.

$$

CNJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 1, 3:45 PM MDT, 10 hours 45 minutes earlier.

Area forecast discussion, Jul 1, 3:45 PM MDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
345 PM MDT SUN JUL 1 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

12Z RUNS OF THE GFS AND NAM SHOW A WEAK H5 SHORTWAVE MOVING ACROSS
THE PAC NW AND ACROSS WESTERN WY MONDAY...AS THE LARGE RIDGE IN THE
FOUR CORNERS CONTINUES TO EXTEND NORTHWARD THROUGH CENTRAL WY. MONDAY
WILL BE ANOTHER DAY WITH STRONG SUNSHINE...WHICH COMBINED WITH
SLIGHTLY STRONGER BOUNDARY LAYER MIXING DUE TO INCREASING
AFTERNOON SW WINDS AND A H7 THERMAL RIDGE ADVANCING NORTHWARD ACROSS
WY...WILL PRODUCE ABOVE NORMAL HIGHS IN THE MID 90S TO AROUND 100 IN
THE LOWER ELEVATIONS. MOST OF THE REGION WILL BE CAPPED WITH
RISING H5 HEIGHTS AND SLIGHT WARMING ALOFT...YET ISOLATED SHOWERS
AND THUNDERSTORMS WILL STILL BE POSSIBLE IN THE HIGHER ELEVATIONS
NEAR THE WY/MT BORDER.

AS THE SHORTWAVE MOVES OVER THE CREST OF THE UPPER LEVEL RIDGE
TUESDAY AND WEDNESDAY AND INTO THE NORTHERN PLAINS...THE CENTER
OF THE UPPER HIGH WILL RETROGRADE INTO SOUTHERN UT. H5 FLOW WILL
BECOME NW LATE TUESDAY AND A SFC COLD FRONT WILL MOVE ACROSS THE
REGION TUESDAY NIGHT...BEFORE STALLING ALONG THE CONTINENTAL DIVIDE
WEDNESDAY. CAA BEHIND THE FRONT IS WEAK...BUT HIGHS TUESDAY WILL
GENERALLY BE 3-6 F LOWER THAN HIGHS MONDAY. H5 FLOW WILL BECOME
MORE WESTERLY WEDNESDAY...AND WARMER H7 TEMPERATURES WILL MOVE IN
ACROSS WESTERN WY. HIGHS WEDNESDAY WILL REMAIN ABOVE NORMAL ACROSS
THE REGION WITH HIGHS IN WESTERN WY IN THE MID 80S TO NEAR 90 IN
THE LOWER ELEVATIONS. ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS WILL DEVELOP TUESDAY ACROSS EASTERN WY IN THE
VICINITY OF THE COLD FRONTAL BOUNDARY. ON WEDNESDAY ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED EAST OF YELLOWSTONE
NATIONAL PARK AND THE WESTERN FOOTHILLS OF THE WIND RIVER
MOUNTAINS WITH A MOIST EAST TO NORTHEAST LOW LEVEL FLOW AND
NORTHWEST FLOW ALOFT.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

HIGH PRESSURE WILL BUILD OVER THE WESTERN U. S. THROUGH THE
PERIOD WITH VERY WARM TEMPERATURES AND MAINLY DRY CONDITIONS. ANY
THUNDERSTORM ACTIVITY DURING THE PERIOD WILL LIKELY BE CONFINED TO
THE MOUNTAINS. THE EXTENDED MODELS ARE IN GOOD AGREEMENT THROUGH
THE PERIOD WITH THE BUILDING OF THE RIDGE.

&&

.AVIATION...

MAINLY VFR CONDITIONS CAN BE EXPECTED OVER THE NEXT 24 HOURS.
HOWEVER ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN WYOMING THROUGH
MONDAY WITH THE BEST CHANCE OF STORMS OCCURRING THROUGH MIDNIGHT
TONIGHT. LOCAL REDUCTION IN VISIBILITY DUE TO SMOKE CAN BE EXPECTED
IN THE VICINITY OF THE CITADEL FIRE SOUTHWEST OF CODY. SOUTHWEST TO
WEST WINDS ARE EXPECTED TO INCREASE SOMEWHAT ON MONDAY.

&&

.FIRE WEATHER...

WITH LARGE HIGH PRESSURE ALOFT...HOT WEATHER AND STRONG MID SUMMER SUNSHINE
CONTINUE TO DRY FUELS THIS AFTERNOON ACROSS THE FIRE DISTRICT. SOUTHWEST FLOW
IS EXPECTED TO INCREASE ACROSS THE REGION MONDAY...AS A WEAK UPPER LEVEL
DISTURBANCE MOVES FROM THE PACIFIC NORTHWEST ACROSS WESTERN MONTANA BY
LATE AFTERNOON. SOUTHWEST WINDS WILL GENERALLY RANGE FROM 15 TO 20 MPH
MONDAY...BUT WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH
DURING THE MID AFTERNOON THROUGH MID EVENING ACROSS YELLOWSTONE NATIONAL
PARK AND THE ABSAROKA MOUNTAINS. A FIRE WEATHER WATCH HAS BEEN POSTED
FROM 1500 TO 2100 LDT MONDAY FOR YELLOWSTONE NATIONAL PARK AND THE
ABSAROKA MOUNTAINS...WHERE INCREASING WINDS WILL COMBINE WITH RELATIVE
HUMIDITY BETWEEN 10 AND 18 PERCENT AND DRY FUELS TO CREATE A FIRE DANGER
THREAT. HAINES INDICES ACROSS THE ENTIRE REGION WILL BE NEAR 6...AND
ANY FIRE WHICH IGNITES WILL HAVE THE POTENTIAL FOR RAPID FIRE GROWTH.

ABOVE NORMAL TEMPERATURES AND DRYING OF FUELS WILL CONTINUE TUESDAY
AND WEDNESDAY...BUT RELATIVE HUMIDITIES WILL INCREASE TUESDAY AND
WEDNESDAY AS A WEAK COLD FRONT MOVES ACROSS THE AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR WYZ140-286.

&&

SHORT TERM...SMITH
LONG TERM...C.BAKER
AVIATION...LIPSON
FIRE WEATHER...SMITH
Hazardous weather outlook, Jul 1, 3:53 PM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
353 PM MDT SUN JUL 1 2007

WYZ001>020-022>030-021200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
353 PM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

AFTERNOON AND EVENING ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE
FAR NORTH AS WELL AS NATRONA COUNTY. LIGHTNING AND GUSTY WINDS TO 45
MPH WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

INCREASING AFTERNOON SOUTHWEST WINDS ACROSS NORTHWESTERN WYOMING
MONDAY AFTERNOON COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS
WILL CREATE A FIRE WEATHER THREAT. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS FOR
MID MONDAY AFTERNOON THROUGH MID MONDAY EVENING.

A MOIST EASTERLY FLOW IS EXPECTED EAST OF THE DIVIDE WEDNESDAY AND
THURSDAY WHICH WILL INCREASE THE CHANCE OF LATE DAY THUNDERSTORMS...A
FEW OF WHICH COULD BE STRONG. SOME OF THESE THUNDERSTORMS MAY EVEN
DEVELOP WEST OF THE CONTINENTAL DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT THUNDERSTORM WIND GUSTS OVER 40 MPH.

THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:29 PM MDTFire Weather WatchRIWFremont, Hot Springs, Park, Teton18 hr

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.